Alert archive / Georgia / Winter Storm Watches in 2013

Winter Storm Watch 2, NWS Atlanta, GA

January 23, 201320 counties in Georgia

NWS Atlanta, GA issued this winter storm watch at Jan 23, 2013, 4:08 PM EST for 20 counties in Georgia. It took effect at Jan 25, 2013, 1:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 23, 2013, 4:08 PM EST (21:08 UTC)
In effect from
Jan 25, 2013, 1:00 AM EST
Expired
Jan 24, 2013, 1:24 PM EST
In force
Issued by
NWS Atlanta, GA

Counties Bartow County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Dade County, GA, Dawson County, GA, Fannin County, GA, Floyd County, GA, Forsyth County, GA, Gilmer County, GA, Gordon County, GA, Hall County, GA, Lumpkin County, GA, Murray County, GA, Pickens County, GA, Towns County, GA, Union County, GA, Walker County, GA, White County, GA, Whitfield County, GA

The radar

The Atlanta radar (KFFC), 136 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.1 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2013-01-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2013-01-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1388 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

481 
WWUS42 KFFC 232108
WSWFFC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
408 PM EST WED JAN 23 2013

...POTENTIAL ICE STORM FRIDAY...

.A COLD FRONT WILL MOVE THROUGH THE SOUTHEAST ON FRIDAY BRINGING
PRECIPITATION TO THE AREA. COLD AIR AT THE SURFACE...ESPECIALLY
WEDGED ALONG THE NORTH GEORGIA MOUNTAINS...WILL RESULT IN
PRECIPITATION FALLING AS FREEZING RAIN AND SLEET.

GAZ001>009-011>016-019>023-240515-
/O.NEW.KFFC.WS.A.0002.130125T0600Z-130126T0000Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE
408 PM EST WED JAN 23 2013

...WINTER STORM WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
WINTER STORM WATCH...WHICH IS IN EFFECT FROM LATE THURSDAY NIGHT
THROUGH FRIDAY EVENING.

* LOCATIONS...PORTIONS OF NORTH GEORGIA...GENERALLY NORTH OF A
  LINE FROM ROME TO GAINESVILLE.

* HAZARD TYPES...FREEZING RAIN...POSSIBLY MIXED WITH SLEET.

* ACCUMULATIONS...UP TO ONE QUARTER OF AN INCH OF ICE.

* TIMING...LATE THURSDAY NIGHT THROUGH FRIDAY EVENING...WITH MOST
  OF THE PRECIPITATION FALLING DURING THE DAY ON FRIDAY.

* IMPACTS...ICE AND POSSIBLE SLEET WILL CAUSE ROADWAYS AND
  SIDEWALKS TO BECOME SLIPPERY...MAKING TRAVEL DANGEROUS
  ESPECIALLY ON BRIDGES AND OVERPASSES. ICE MAY ALSO ACCUMULATE ON
  POWER LINES...POSSIBLY LEADING TO POWER OUTAGES.

* WINDS...SOUTHEAST 5 TO 10 MPH WITH GUSTS UP TO 20 MPH.

* TEMPERATURES...IN THE UPPER 20S TO LOWER 30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
3 follow-up statements
858 
WWUS42 KFFC 240332
WSWFFC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1032 PM EST WED JAN 23 2013

...POTENTIAL ICE STORM FRIDAY...

.A COLD FRONT WILL MOVE THROUGH THE SOUTHEAST ON FRIDAY BRINGING
PRECIPITATION TO THE AREA. COLD AIR AT THE SURFACE...ESPECIALLY
WEDGED ALONG THE NORTH GEORGIA MOUNTAINS...WILL RESULT IN
PRECIPITATION FALLING AS FREEZING RAIN AND SLEET.

GAZ001>009-011>016-019>023-241145-
/O.CON.KFFC.WS.A.0002.130125T0600Z-130126T0000Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE
1032 PM EST WED JAN 23 2013

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT
THROUGH FRIDAY EVENING...

* LOCATIONS...PORTIONS OF NORTH GEORGIA...GENERALLY NORTH OF A 
  LINE FROM ROME TO GAINESVILLE. 

* HAZARD TYPES...FREEZING RAIN...POSSIBLY MIXED WITH SLEET.

* ACCUMULATIONS...UP TO A QUARTER OF AN INCH OF ICE.

* TIMING...LATE THURSDAY NIGHT THROUGH FRIDAY EVENING...WITH 
  MOST OF THE PRECIPITATION FALLING DURING THE DAY ON FRIDAY. 

* IMPACTS...ICE AND POSSIBLE SLEET WILL CAUSE ROADWAYS AND 
  SIDEWALKS TO BECOME SLIPPERY...MAKING TRAVEL DANGEROUS 
  ESPECIALLY ON BRIDGES AND OVERPASSES. ICE MAY ALSO ACCUMULATE 
  ON POWER LINES...POSSIBLY LEADING TO POWER OUTAGES. 

* WINDS...SOUTHEAST 5 TO 10 MPH WITH GUSTS UP TO 20 MPH.

* TEMPERATURES...IN THE UPPER 20S TO LOWER 30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
271 
WWUS42 KFFC 241043
WSWFFC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
543 AM EST THU JAN 24 2013

...POTENTIAL FREEZING RAIN EVENT ON FRIDAY...

.A COLD FRONT WILL MOVE THROUGH THE SOUTHEAST ON FRIDAY BRINGING
PRECIPITATION TO THE AREA. COLD AIR AT THE SURFACE...ESPECIALLY
WEDGED ALONG THE NORTH GEORGIA MOUNTAINS...WILL RESULT IN
PRECIPITATION FALLING AS FREEZING RAIN AND SLEET.

GAZ001>009-011>016-019>023-242000-
/O.CON.KFFC.WS.A.0002.130125T0600Z-130126T0000Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-
INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND...
ROME...CARTERSVILLE...GAINESVILLE
543 AM EST THU JAN 24 2013

...WINTER STORM WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
FRIDAY EVENING...

* LOCATIONS...PORTIONS OF NORTH GEORGIA...GENERALLY NORTH OF A 
  LINE FROM ROME TO GAINESVILLE. 

* HAZARD TYPES...FREEZING RAIN...POSSIBLY MIXED WITH SLEET.

* ACCUMULATIONS....UP TO A QUARTER OF AN INCH OF ICE

* TIMING...LATE THURSDAY NIGHT THROUGH FRIDAY EVENING...WITH 
  MOST OF THE PRECIPITATION FALLING DURING THE DAY ON FRIDAY. 

* IMPACTS...ICE AND POSSIBLE SLEET WILL CAUSE ROADWAYS AND
  SIDEWALKS TO BECOME SLIPPERY...MAKING TRAVEL DANGEROUS
  ESPECIALLY ON BRIDGES AND OVERPASSES. ICE MAY ALSO ACCUMULATE ON
  POWER LINES...POSSIBLY LEADING TO POWER OUTAGES.

* WINDS...SOUTHEAST 5 TO 10 MPH WITH GUSTS UP TO 20 MPH.

* TEMPERATURES...IN THE LOWER 30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

30
647 
WWUS42 KFFC 241824
WSWFFC

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
124 PM EST THU JAN 24 2013

...POTENTIAL FREEZING RAIN EVENT ON FRIDAY...

.A COLD FRONT WILL MOVE THROUGH THE SOUTHEAST ON FRIDAY BRINGING
PRECIPITATION TO THE AREA. COLD AIR AT THE SURFACE...ESPECIALLY
WEDGED ALONG THE NORTH GEORGIA MOUNTAINS...WILL RESULT IN
PRECIPITATION FALLING AS FREEZING RAIN AND SLEET.

GAZ006>009-013>016-022-023-250230-
/O.UPG.KFFC.WS.A.0002.130125T0600Z-130126T0000Z/
/O.NEW.KFFC.WS.W.0002.130125T1100Z-130125T2300Z/
FANNIN-GILMER-UNION-TOWNS-PICKENS-DAWSON-LUMPKIN-WHITE-FORSYTH-
HALL-
INCLUDING THE CITIES OF...DAHLONEGA...CLEVELAND...GAINESVILLE
124 PM EST THU JAN 24 2013

...WINTER STORM WARNING IN EFFECT FROM 6 AM TO 6 PM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
WINTER STORM WARNING FOR FREEZING RAIN...WHICH IS IN EFFECT FROM 6 AM
TO 6 PM EST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* LOCATIONS...PORTIONS OF NORTH GEORGIA...GENERALLY NORTH AND EAST
  OF A LINE FROM ELLIJAY TO CUMMING TO GAINESVILLE.

* HAZARD TYPES...FREEZING RAIN...POSSIBLY MIXED WITH SLEET.

* ACCUMULATIONS...UP TO 1/4 INCH OF ICE...ESPECIALLY ON TREES AND
  POWER LINES. LITTLE TO NO SLEET ACCUMULATION.

* TIMING...FRIDAY MORNING THROUGH FRIDAY EVENING...WITH MOST OF THE
  PRECIPITATION FALLING DURING THE DAY ON FRIDAY.

* IMPACTS...ICE AND POSSIBLE SLEET WILL CAUSE ROADWAYS AND 
  SIDEWALKS TO BECOME SLIPPERY...MAKING TRAVEL DANGEROUS 
  ESPECIALLY ON BRIDGES AND OVERPASSES. ICE MAY ALSO ACCUMULATE 
  ON POWER LINES AND TREES...POSSIBLY LEADING TO POWER OUTAGES. 

* WINDS...EAST 5 TO 10 MPH WITH GUSTS UP TO 20 MPH

* TEMPERATURES...IN THE MID TO UPPER 20S IN THE MORNING WARMING TO
  THE LOWER 30S BY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR FREEZING RAIN MEANS WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. MODERATE AMOUNTS OF ICE ARE
FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY.

&&

$$

GAZ001>005-011-012-019>021-250230-
/O.UPG.KFFC.WS.A.0002.130125T0600Z-130126T0000Z/
/O.NEW.KFFC.ZR.Y.0001.130125T1100Z-130125T1800Z/
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-CHATTOOGA-GORDON-FLOYD-
BARTOW-CHEROKEE-
INCLUDING THE CITIES OF...CALHOUN...ROME...CARTERSVILLE
124 PM EST THU JAN 24 2013

...FREEZING RAIN ADVISORY IN EFFECT FROM 6 AM TO 1 PM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
FREEZING RAIN ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 1 PM EST
FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* LOCATIONS...PORTIONS OF NORTH GEORGIA...GENERALLY WEST AND SOUTH
  OF A LINE ELLIJAY TO CUMMING TO GAINESVILLE. PORTIONS OF CENTRAL
  GEORGIA...NORTH OF LINE FROM FRANKLIN TO GRIFFIN TO EATONTON TO
  CRAWFORDVILLE.

* HAZARD TYPES...FREEZING RAIN.

* TIMING...FRIDAY MORNING TO FRIDAY AFTERNOON.

* IMPACTS...ICE WILL CAUSE ROADWAYS AND SIDEWALKS TO BECOME
  SLIPPERY...MAKING TRAVEL DANGEROUS ESPECIALLY ON BRIDGES AND
  OVERPASSES.

* WINDS...EAST 5 TO 10 MPH WITH GUSTS UP TO 20 MPH.

* TEMPERATURES...IN THE UPPER 20S TO AROUND 30 IN THE MORNING
  WARMING TO AROUND 40 BY AFTERNOON.

* ACCUMULATIONS ONE TENTH OF AN INCH OR LESS OF ICE BEFORE THE
  FREEZING RAIN TURNS INTO ALL RAIN.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE
CAUTION WHILE DRIVING.

&&

$$

GAZ024-025-027-030>039-041>060-250230-
/O.NEW.KFFC.ZR.Y.0001.130125T1100Z-130125T1800Z/
BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-NORTH FULTON-GWINNETT-
BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-HARALSON-CARROLL-DOUGLAS-
SOUTH FULTON-DEKALB-ROCKDALE-WALTON-NEWTON-MORGAN-GREENE-
TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY-BUTTS-
JASPER-PUTNAM-
INCLUDING THE CITIES OF...MARIETTA...ATLANTA...LAWRENCEVILLE...
ATHENS...CARROLLTON...DOUGLASVILLE...EAST POINT...DECATUR...
CONYERS...COVINGTON...NEWNAN...PEACHTREE CITY...GRIFFIN
124 PM EST THU JAN 24 2013

...FREEZING RAIN ADVISORY IN EFFECT FROM 6 AM TO 1 PM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
FREEZING RAIN ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO 1 PM EST
FRIDAY.

* LOCATIONS...PORTIONS OF NORTH GEORGIA...GENERALLY WEST AND SOUTH
  OF A LINE ELLIJAY TO CUMMING TO GAINESVILLE. PORTIONS OF CENTRAL
  GEORGIA...NORTH OF LINE FROM FRANKLIN TO GRIFFIN TO EATONTON TO
  CRAWFORDVILLE.

* HAZARD TYPES...FREEZING RAIN.

* ACCUMULATIONS....LESS THAN A TENTH OF AN INCH OF ICE...BEFORE
  THE FREEZING RAIN TURNS TO ALL RAIN AND MELTS.

* TIMING...6 AM TO 1PM EST FRIDAY.

* IMPACTS...ICE WILL CAUSE ROADWAYS AND SIDEWALKS TO BECOME
  SLIPPERY...MAKING TRAVEL DANGEROUS ESPECIALLY ON BRIDGES AND
  OVERPASSES.

* WINDS...EAST 5 TO 10 MPH WITH GUSTS UP TO 20 MPH.

* TEMPERATURES...AROUND 30 IN THE MORNING WARMING TO AROUND 40 BY
  AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR
FREEZING DRIZZLE WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE
CAUTION WHILE DRIVING.

&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this winter storm watch went out at Jan 23, 3:11 PM EST, 57 minutes earlier.

Area forecast discussion, Jan 23, 3:11 PM EST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
311 PM EST WED JAN 23 2013

.SHORT TERM /TONIGHT THROUGH THURSDAY/...
NORTHWEST FLOW ACROSS THE CWA CONTINUES THROUGH THURSDAY. MODELS ARE
CONSISTENT WITH PUSHING A FRONT INTO NORTH GEORGIA TONIGHT BUT
DIFFER ON QPF AMOUNTS AND POPS. GFS SEEMS TO BE THE DRIEST MODEL
COMPARED TO THE NAM...SREF AND ECMWF AND SIMILARLY MAV MOS GUIDANCE
POPS ARE ALSO LOWER THAN THE MET. HAVE GONE SOMEWHAT IN BETWEEN THE
TWO MODELS AND CONTINUED TO ADVERTISE A SLIGHT CHANCE OF POPS
OVERNIGHT INTO TOMORROW MORNING. PUSHED BACK THE START OF THE CHANCE
POPS BY A FEW HOURS. LOOKING AT THE BUFR SOUNDINGS AT BRASSTOWN BALD
THE SATURATED LAYER REMAINS FAIRLY SHALLOW AND BOTH GFS AND NAM BUFR
SHOW ABOVE FREEZING TEMPERATURES INITIALLY. IT ISNT UNTIL CLOSER TO
12Z WHERE THE TEMPERATURES FALL BELOW FREEZING AND THE SHALLOW LAYER
IS STILL SATURATED. SO EVEN THOUGH MUCH OF THE CWA WILL SEE WARMER
OVERNIGHT LOWS TONIGHT...SOME OF FAR NORTH GEORGIA STILL HAS THE
POTENTIAL FOR A FEW HOURS OF A RAIN/FREEZING RAIN MIX. WITH LIGHT
QPF VALUES AND LIMITED TIME DURATION OF FREEZING RAIN POTENTIAL...DO
NOT EXPECT ACCUMULATION WITH THE FREEZING RAIN POTENTIAL ACROSS FAR
NORTH GEORGIA TONIGHT...HOWEVER THERE COULD BE SOME SLICK SPOTS ON
THE ROAD IN THE MORNING. THE CHANCE OF PRECIP THURSDAY MORNING
QUICKLY BEGINS TO DIMINISH AFTER SUNRISE AND THE CWA SHOULD REMAIN
DRY UNTIL THURSDAY NIGHT WHEN THE NEXT CHANCE /A LARGER CHANCE/ OF
FREEZING RAIN MOVES INTO THE CWA.

AS FAR AS TEMPERATURES GO...WITH AN INCREASE IN CLOUDS EXPECTED BY
DAYBREAK AND LEANING TOWARDS THE NAM WITH THE CLOUD FORECAST...HAVE
ALSO LEANED SLIGHTLY ON THE WARMER SIDE FOR OVERNIGHT LOWS THURSDAY
MORNING. FOR THURSDAY...TEMPERATURES ARE NEAR A BLEND.

11

.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...

STRONG HIGH PRESSURE WEDGING DOWN THE ATLANTIC SEABOARD THURSDAY
NIGHT INTO FRIDAY. SHORT WAVE CROSSING THE CWA DURING THAT TIME
FRAME WILL CAUSE A WINTRY MIX OF PRECIPITATION FOR MUCH OF THE
FORECAST AREA. HAVE CUT POPS BACK A BIT 00Z TO 06Z FRIDAY SINCE
BEST MOISTURE SEEMS TO COME IN LATER. YOUNKIN THICKNESS VALUES
SUPPORT A COMBINATION OF RAIN...FREEZING RAIN...SLEET. MAV/MET
TEMPERATURES AGREE ON MOST TEMPERATURES AT OR BELOW FREEZING
THURSDAY NIGHT INTO FRIDAY MORNING. SOME POTENTIAL FOR LIGHT
ACCUMULATION MAINLY NORTH AND NORTHEAST. WILL HANG ON TO FREEZING
RAIN AND SLEET INTO FRIDAY EVENING EAST SINCE COLD SURFACE
TEMPERATURES MAY HANG ON IN THIS AREA. GRADUAL WARMING ALOFT
SHOULD CHANGE PRECIPITATION TO ALL RAIN WESTERN AREAS BY LATE
FRIDAY AFTERNOON. RAIN ENDING NORTH 00Z TO 06Z SATURDAY. FOR
REMAINDER OF THE PERIOD...DRY HIGH PRESSURE DOMINATES THROUGH
SUNDAY. RETURN MOSITURE BRINGS CHANCE OF RAIN BACK ACROSS THE AREA
MONDAY INTO WEDNESDAY.

41

FIRE WEATHER...
FUELS ARE DRY ACROSS MUCH OF THE AREA. RH WILL DROP BELOW 25 PERCENT
ON THURSDAY ACROSS NORTHEAST GEORGIA BUT BORDERLINE FOR MEETING
DURATION CRITERIA. WINDS WILL BE STRONGER TOMORROW THAN TODAY AND
APPEAR TO BE JUST BELOW 15MPH ON THURSDAY /THOUGH COULD SEE ISOLATED
AREAS OF 15MPH/. OVERALL IT LOOKS LIKE WE ARE JUST SHY OF MEETING
FIRE DANGER STATEMENT CRITERIA FOR EITHER WIND OR RH SO WILL LET THE
MIDSHFIT RE-EVALUATE.

&&

AVIATION...
18Z UPDATE...
CLOUDS CONTINUE TO DECREASE ACROSS MANY OF THE TAF SITES...BUT
WILL SEE AN INCREASE OVERNIGHT. LOW CONFIDENCE ON JUST HOW LOW
CIGS WILL BE IN THE MORNING...HAVE ADVERTISED MVFR AT ATL FOR
NOW...BUT ONE MODEL DOES INDICATE CIGS COULD BE LOWER INTO THE IFR
CATEGORY. SLIGHT CHANCE OF RAIN IN THE MORNING 10-13Z...HOWEVER
NOT ENOUGH OF A CHANCE TO MENTION IN THE TAFS. WITH CLEARING OF
THE CLOUDS...HAVE SEEN AN INCREASE IN WIND SPEEDS THIS
AFTERNOON...BUT STRONGER WINDS WILL MAINLY HOLD OFF UNTIL THURSDAY
MORNING WITH GUSTS TO 20KTS.

//ATL CONFIDENCE...18Z UPDATE...
HIGH CONFIDENCE ON WIND AND VSBYS. LOW CONFIDENCE ON CIGS FOR THE
OVERNIGHT HOURS INTO MID MORNING.

11

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          38  52  27  34 /  10  10  50  60
ATLANTA         40  50  30  39 /  20  20  50  70
BLAIRSVILLE     29  43  24  35 /  20  10  50  80
CARTERSVILLE    38  45  29  38 /  20  20  60  80
COLUMBUS        44  61  37  60 /  10  10  30  50
GAINESVILLE     36  48  28  35 /  20  10  50  80
MACON           42  61  32  54 /  10  10  20  40
ROME            38  45  30  39 /  20  20  60  80
PEACHTREE CITY  39  53  30  45 /  20  20  50  60
VIDALIA         42  64  35  57 /  10  10  10  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...11
LONG TERM....41
AVIATION...11
Hazardous weather outlook, Jan 23, 5:48 AM EST, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
548 AM EST WED JAN 23 2013

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-241100-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
548 AM EST WED JAN 23 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

FAIR WEATHER IS EXPECTED THROUGH WEDNESDAY

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

AN ARCTIC AIRMASS WILL BE MOVING INTO THE EASTERN HALF OF THE
UNITED STATES ON THURSDAY SETTING UP A COLD AIR WEDGE ACROSS NORTH
AND CENTRAL GEORGIA. AT THE SAME TIME MOISTURE FROM THE WEST AND
SOUTHWEST IS EXPECTED TO RISE UP AND OVER THE COLD AIR AT THE
SURFACE. THE COMBINATION OF THESE INGREDIENTS WILL SET THE STAGE
FOR POSSIBLE FREEZING RAIN AND SLEET OVERNIGHT THURSDAY NIGHT
THROUGH FRIDAY MORNING. AREAS NORTH OF A LA GRANGE TO MACON TO
DUBLIN LINE WILL HAVE THE POTENTIAL FOR SOME TRAVEL IMPACTS FROM
EITHER FREEZING RAIN OR SLEET ON FRIDAY. STAY TUNED TO THE
FORECAST FOR FRIDAY AS IT IS HIGHLY DEPENDENT ON THE TIMING OF
BOTH THE COLD AIR AND THE MOISTURE AND MAY CHANGE AS NEW
INFORMATION IS RECEIVED. REGARDLESS OF WHETHER THE REGION
RECEIVES PRECIPITATION...TEMPERATURES WILL BE WELL BELOW NORMAL ON
FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

30

Nearby

Winter Storm Watches in Georgia, 2013Every winter storm watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.